Alert archive / Oregon / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jun 12, 2019, 2:17 PM PDT. It took effect at Jun 13, 2019, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2019, 2:17 PM PDT (21:17 UTC)
- In effect from
- Jun 13, 2019, 12:00 PM PDT
- Expired
- Jun 13, 2019, 8:46 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
904 WWUS86 KPDT 122117 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 217 PM PDT Wed Jun 12 2019 ...THUNDERSTORMS THIS EVENING AND GUSTY WINDS ON THURSDAY... .The breakdown of the upper level ridge will lead to increasing instability this evening over southern Oregon. Thunderstorms with frequent lightning are expected. Winds will increase over portions of eastern Washington and eastern Oregon on Thursday, and the combination of gusty winds and low humidity will lead to red flag conditions. ORZ640-130500- /O.CAN.KPDT.FW.A.0001.190613T2100Z-190614T0500Z/ /O.NEW.KPDT.FW.W.0001.190612T2117Z-190613T0500Z/ Central Mountains of Oregon- 217 PM PDT Wed Jun 12 2019 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR OREGON FIRE WEATHER ZONE 640... ...THE FIRE WEATHER WATCH FOR THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY HAS BEEN CANCELLED... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect until 10 PM PDT this evening. The Fire Weather Watch for Thursday has been cancelled. * TIMING...A few thunderstorms have already developed in southeast Deschutes County, and thunderstorms will increase in coverage over Deschutes and Crook Counties this evening. * WIND...Some storms may produce outflow winds of 35 to 40 mph. * LIGHTNING ACTIVITY LEVEL...3 meaning scattered thunderstorms producing light to moderate rain and frequent lightning. * PRECIPITATION...Some storms may bring one tenth to one quarter of an inch of rain. * HUMIDITY...20 to 30 percent this evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ610-WAZ641-122230- /O.CAN.KPDT.FW.A.0001.190613T2100Z-190614T0500Z/ East Slopes of Central Oregon Cascades- Lower Columbia Basin of Washington- 217 PM PDT Wed Jun 12 2019 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR OREGON FIRE WEATHER ZONES 610 AND 641... The National Weather Service in Pendleton has cancelled the Fire Weather Watch. Winds will increase on Thursday but only locally breezy winds expected. Red flag conditions are not expected. $$ ORZ639-641-WAZ639-675-130530- /O.UPG.KPDT.FW.A.0001.190613T2100Z-190614T0500Z/ /O.NEW.KPDT.FW.W.0002.190613T1900Z-190614T0500Z/ East Slopes of the Northern Oregon Cascades- Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Eastern Washington Southern Columbia Basin- 217 PM PDT Wed Jun 12 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639 IN WASHINGTON AND OREGON, OREGON FIRE ZONE 641 WEST OF ARLINGTON, AND WASHINGTON FIRE ZONE 675... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 10 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * TIMING...Thursday afternoon and evening until 10 pm. * WIND...Westerly winds increasing to 15 to 25 mph. * HUMIDITY...15 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ611-130500- /O.NEW.KPDT.FW.W.0001.190612T2117Z-190613T0500Z/ Deschutes National Forest - minus Sisters Ranger District- 217 PM PDT Wed Jun 12 2019 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR OREGON FIRE WEATHER ZONE 611... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect until 10 PM PDT this evening. * AFFECTED AREA...In ORZ611...Fire weather zone 611. * TIMING...Isolated thunderstorms have already developed in the warning area and will increase in coverage during the afternoon and evening hours. * WIND...Outflow winds of 35 to 40 mph are possible with some storms. * HUMIDITY...20 to 30 percent. * LIGHTNING ACTIVITY...3 meaning scattered thunderstorms producing light to moderate rain and frequent lightning. * PRECIPITATION...Some storms may bring one tenth to one quarter of an inch of rain. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
861 WWUS86 KPDT 131102 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 402 AM PDT Thu Jun 13 2019 ...THUNDERSTORMS THIS EVENING AND GUSTY WINDS ON THURSDAY... .Winds will increase over portions of eastern Washington and eastern Oregon today. The combination of gusty winds and low humidity will lead to red flag conditions. ORZ639-641-WAZ639-675-132200- /O.CON.KPDT.FW.W.0002.190613T1900Z-190614T0500Z/ East Slopes of the Northern Oregon Cascades- Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Eastern Washington Southern Columbia Basin- 402 AM PDT Thu Jun 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639 IN WASHINGTON AND OREGON, OREGON FIRE ZONE 641 WEST OF ARLINGTON, AND WASHINGTON FIRE ZONE 675... * TIMING...This afternoon and evening until 10 pm. * WIND...Westerly winds increasing to 15 to 25 mph. * HUMIDITY...15 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
562 WWUS86 KPDT 131106 CCA RFWPDT URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Pendleton OR 406 AM PDT Thu Jun 13 2019 ...GUSTY WINDS WITH LOW HUMIDITIES TODAY... .Winds will increase over portions of eastern Washington and eastern Oregon today. The combination of gusty winds and low humidity will lead to red flag conditions. ORZ639-641-WAZ639-675-132200- /O.CON.KPDT.FW.W.0002.190613T1900Z-190614T0500Z/ East Slopes of the Northern Oregon Cascades- Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Eastern Washington Southern Columbia Basin- 406 AM PDT Thu Jun 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639 IN WASHINGTON AND OREGON, OREGON FIRE ZONE 641 WEST OF ARLINGTON, AND WASHINGTON FIRE ZONE 675... * TIMING...This afternoon and evening until 10 pm. * WIND...Westerly winds increasing to 15 to 25 mph. * HUMIDITY...15 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
426 WWUS86 KPDT 132016 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 116 PM PDT Thu Jun 13 2019 ...GUSTY WINDS WITH LOW HUMIDITIES TODAY... .Winds will increase over portions of eastern Washington and eastern Oregon this afternoon. The combination of gusty winds and low humidity will lead to red flag conditions. ORZ639-641-WAZ639-675-140500- /O.CON.KPDT.FW.W.0002.000000T0000Z-190614T0500Z/ East Slopes of the Northern Oregon Cascades- Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Eastern Washington Southern Columbia Basin- 116 PM PDT Thu Jun 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639 IN WASHINGTON AND OREGON, OREGON FIRE ZONE 641 WEST OF ARLINGTON, AND WASHINGTON FIRE ZONE 675... * TIMING...This afternoon and evening until 10 pm. * WIND...Westerly winds increasing to 15 to 25 mph. * HUMIDITY...15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
492 WWUS86 KPDT 140346 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 846 PM PDT Thu Jun 13 2019 ORZ639-641-WAZ639-675-140500- /O.CAN.KPDT.FW.W.0002.000000T0000Z-190614T0500Z/ East Slopes of the Northern Oregon Cascades- Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Eastern Washington Southern Columbia Basin- 846 PM PDT Thu Jun 13 2019 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 639, 639, 641, AND 675... The National Weather Service in Pendleton has cancelled the Red Flag Warning. The relative humidity across the region had increased. Thus the red flag warning is cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jun 12, 8:51 AM PDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 12, 8:51 AM PDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
851 AM PDT Wed Jun 12 2019
.UPDATE...High pressure remains centered over the region this
morning though it is shifting eastward. It will be a hot day with
temperatures mainly in the upper 80s to mid 90s in the lower
elevations and in the 80s in the mountains. Temperatures will be
approaching record highs in a number of locations. Did lower
temperatures a degree or so in some locations as model guidance
was a bit lower than our forecast. Models are showing a chance of
showers and thunderstorms in central Oregon and along the higher
terrain of the eastern Oregon mountains late this afternoon and
early evening. Water vapor imagery is showing a wave in northern
California and another off the Oregon coast so this seems
plausible. The limiting factor will be moisture aloft. Any showers
and thunderstorms will taper off late in the evening. Made some
slight changes to the thunderstorm coverage and cloud cover. Rest
of the forecast is in good shape and few changes were made.
Forecast update already out. Perry
&&
.AVIATION...12Z TAFS......FEW-SCT cirrus over much of the region
today with light terrain driven winds. Will see some high-based
showers/thunderstorms developing across central Oregon this
afternoon near BDN/RDM drifting east along the southern fringes of
the forecast area through the evening. Given rather steep low-
level lapse rates and wide dewpoint depressions will see some
gusty and erratic winds around any storms. Peck
&&
.PREV DISCUSSION... /issued 310 AM PDT Wed Jun 12 2019/
SHORT TERM...High pressure ridge will be shifting east today with
a weak low pressure area nearing the coast of northern California.
This will lead to some mid level moisture moving north into
central Oregon for a slight chance of thunderstorms by late this
afternoon and evening. On Thursday, the flow becomes west to
northwest with some moisture and instability over far eastern
Oregon with a slight chance of showers and a thunderstorm. It will
be hot today with near record temperatures in areas along and just
east of the Cascades and a few locations in southeast Washington.
It will still be quite hot on Thursday for most areas with near
record temperatures possible, although areas just east of the
Cascades will see slightly cooler readings. On Thursday winds will
increase across much of the lower elevations as cooler air moves
through the mountain gaps and passes. On Friday, the west to
northwest flow continues with temperatures about 5 to 10 degrees
cooler than Thursday.
LONG TERM...Friday night through Wednesday...Models in good
agreement in overall weather pattern across the Pacific Northwest.
An upper level ridge is expected to move across the area Saturday.
The ridge exits the region Sunday as a weak disturbance moves over
the area. Dry, northwest upper level flow develops in the wake of
the aforementioned disturbance and continues through Wednesday.
Despite some minor differences in timing of embedded shortwaves in
the northwest flow, the weather is expected to remain dry through
the period. There could be some afternoon buildups over the
Washington Cascades Tuesday, but will keep it dry at this time. Earle
FIRE WEATHER...There continues to be a slight chance of
thunderstorms this afternoon and evening over central Oregon and
then again over far eastern Oregon on Thursday afternoon.
However, fuels have not yet become critical in the in the forest
areas so there will be no watch or warning issued for that.
Elsewhere, lower elevation grassland fuels have reached critical
levels and we are expecting some increasing westerly winds late
Thursday in conjunction will low relative humidities so a Fire
Weather Watch has been issued for some fire zones.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 91 64 92 60 / 0 0 0 0
ALW 95 68 96 64 / 0 0 0 0
PSC 95 66 98 64 / 0 0 0 0
YKM 94 66 94 61 / 0 10 0 0
HRI 96 66 97 64 / 0 0 0 0
ELN 90 63 89 61 / 0 0 0 0
RDM 91 57 88 51 / 10 20 0 0
LGD 88 60 89 55 / 10 10 10 0
GCD 90 60 89 54 / 10 30 10 0
DLS 97 68 91 62 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Thursday afternoon through Thursday
evening for ORZ610-639>641.
WA...Fire Weather Watch from Thursday afternoon through Thursday
evening for WAZ639-641-675.
&&
83/81/74The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:17 PM PDT | Red Flag Warning | PDT | 8 hr | |
| Jun 12, 4:59 PM PDT | Special Weather Statement | PDT | Crook | 76 min |
Nearby
Red Flag Warnings in Oregon, 2019Red Flag Warnings in Washington, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.